Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Apr 9, 2021, 4:51 PM CDT for Lincoln County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 9, 2021, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WWUS84 KHUN 092151
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
451 PM CDT Fri Apr 9 2021
TNZ096-092230-
Lincoln TN-
451 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 530
PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 14 miles southwest of Fayetteville, moving northeast at
15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Fayetteville, Howell, Belleview, Cash Point, Skinem, Molino,
Flintville, Coldwater, Blanche and Harms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3528 8659 3507 8640 3499 8660 3499 8683
3507 8683
TIME...MOT...LOC 2150Z 232DEG 15KT 3501 8677
$$
KDWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Apr 9, 2:24 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 9, 2:24 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 224 PM CDT Fri Apr 9 2021 .NEAR TERM...(This Evening and Tonight) Issued at 224 PM CDT Fri Apr 9 2021 Very busy afternoon and evening expected with multiple rounds of strong to severe thunderstorms expected. As of 19z this afternoon, initial clusters of convection have formed along a differential heating boundary roughly located along a line from Sylacauga to Cullman to Russellville. Latest mesoscale analysis indicates a more favorable environment for storms, with some steep low-level lapse rates and SBCAPE values approaching 3000 J/kg along and southwest of this boundary. Precipitable water values behind this feature also increase markedly to as high as 1.2" to 1.4" This feature will continue to move northeast into the area over the next 2-3 hours. The combination of this favorable instability and lift from the boundary will generate scattered to numerous clusters of storms, mainly capable of damaging winds and large hail. Due to the slow movement of these cells, localized flash flooding will also be a concern. Additional rounds of strong to severe storms are expected late this evening and overnight as a southern stream shortwave over Texas lifts NE into the Mid-South and interacts with a deepening cut-off low racing SE from the central Plains. Global models and CAMs differ slightly on timing, but all indicate the potential for a couple of MCS/QLCS features developing and moving into the Tennessee Valley region during this overnight hours. The first MCS will likely be tied to the aforementioned shortwave lifting northward from Texas and the lower Mississippi Valley, with a timeframe of 9 PM to 2 AM from west to east. A second and potentially stronger MCS will begin to take shape late this evening over the southern Plains and Ozarks and quickly move ESE/SE across the Mississippi Valley and across much of the Deep South and portions of the Tennessee Valley. The timing of this line of storms will be very late tonight into Saturday morning (3 AM to 10 AM Saturday morning). Given the stronger shear profile associated with the upper-low, this second line will also likely be severe with damaging winds, potentially over 70 mph, large hail, and a few tornadoes will be possible. With multiple rounds of heavy rainfall, most areas will see at least 2" of rainfall, with some areas seeing higher amounts. Due to mostly saturated soils, flash flooding will be possible. .SHORT TERM...(Saturday through Sunday) Issued at 224 PM CDT Fri Apr 9 2021 CAMs continue to indicate the main severe threat will be waning by the early to mid-morning hours on Saturday as the best shear and instability combination gets squeezed to our south with the passing of the second MCS. Lingering shower activity will persist into the afternoon, before tapering off as dry air filters in from the west. High pressure will build into the region Saturday night into Sunday, resulting in a sunny day and dry weather to close out the weekend. .LONG TERM...(Sunday night through Thursday) Issued at 224 PM CDT Fri Apr 9 2021 High pressure will remain the dominant weather feature across the area early next week, with mostly sunny and warm conditions expected and highs near the 80 degree mark. Another weak shortwave with skirt the Deep South Wednesday into Thursday, bringing the potential for some scattered showers and storms. Models differ somewhat on timing so have stuck close to NBM for now. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1211 PM CDT Fri Apr 9 2021 VFR conditions will continue through much of the afternoon and evening hours, before ceilings lower substantially to MVFR to IFR levels late this evening and overnight. Numerous showers and storms are expected to develop along and ahead of a cold front, with reduced visibilities and gusty winds likely. Amendments will likely be needed during this timeframe. The TSRA threat will diminish late in the period as the front pushes east, but lingering SHRA can be expected through the remainder of the period. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...AMP.24 SHORT TERM...AMP.24 LONG TERM...AMP.24 AVIATION...AMP.24 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 9, 1:40 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 140 PM CDT Fri Apr 9 2021 ALZ001>010-016-TNZ076-096-097-100945- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 140 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon through Tonight... Multiple rounds of strong to severe thunderstorms are expected this afternoon, evening, and into the overnight hours. Damaging winds, large hail, and a few tornadoes will be possible with these storms. Additionally, heavy rainfall may lead to localized flash flooding issues as well as rises on rivers, creeks and streams. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Strong to severe thunderstorms will be possible Saturday morning as a cold front pushes through the Tennessee Valley. Damaging winds, heavy rainfall, and localized flooding will be the main threats, but an isolated tornado or two cannot be ruled out. Isolated to scattered storms will be possible Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed later tonight and into Saturday morning.
In the hours before
Special weather statement, Apr 9, 3:45 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
345 PM CDT Fri Apr 9 2021
ALZ016-092130-
Cullman AL-
345 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CULLMAN COUNTY UNTIL
430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smith Dam, or 9 miles southeast of Arley, moving east at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hanceville, Dodge City, Garden City, Colony, Wilburn, Bremen,
Arkadelphia, Black Bottom and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3409 8711 3405 8669 3404 8670
3403 8670 3395 8679 3396 8682 3393 8686
3394 8688 3392 8689 3391 8692 3387 8692
3386 8696 3386 8699
TIME...MOT...LOC 2045Z 284DEG 19KT 3400 8708
30Special weather statement, Apr 9, 3:47 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Huntsville AL 347 PM CDT Fri Apr 9 2021 ALZ005>007-092130- Madison AL-Morgan AL-Limestone AL- 347 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON... SOUTHEASTERN LIMESTONE AND NORTHWESTERN MORGAN COUNTIES UNTIL 430 PM CDT... At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near Tanner, or near Decatur, moving southeast at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Western Huntsville, Decatur, Madison, Athens, Redstone Arsenal, Priceville, Triana, Huntsville International Airport, Tanner and Mooresville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3465 8710 3480 8703 3472 8665 3446 8684 TIME...MOT...LOC 2047Z 304DEG 13KT 3468 8700 30
Special weather statement, Apr 9, 4:10 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
410 PM CDT Fri Apr 9 2021
ALZ005-092145-
Limestone AL-
410 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIMESTONE COUNTY
UNTIL 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Athens, Ardmore, Harvest, Elkmont, Cartwright and Holland Gin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3499 8678 3485 8678 3483 8679 3475 8694
3488 8709 3500 8698
TIME...MOT...LOC 2110Z 227DEG 13KT 3487 8695
KDWLocal storm report, Apr 9, 4:32 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL MENTONE 34.57N 85.58W
04/09/2021 E0.50 INCH DEKALB AL PUBLIC
TIME ESTIMATED FROM RADAR.
&&
GHLocal storm report, Apr 9, 4:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL FORT PAYNE 34.45N 85.69W
04/09/2021 E0.50 INCH DEKALB AL PUBLIC
LOTS OF HAIL BOUNCING ON A TRAMPOLINE.
&&
GHSpecial weather statement, Apr 9, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
451 PM CDT Fri Apr 9 2021
TNZ096-092230-
Lincoln TN-
451 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 530
PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 14 miles southwest of Fayetteville, moving northeast at
15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Fayetteville, Howell, Belleview, Cash Point, Skinem, Molino,
Flintville, Coldwater, Blanche and Harms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3528 8659 3507 8640 3499 8660 3499 8683
3507 8683
TIME...MOT...LOC 2150Z 232DEG 15KT 3501 8677
KDWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:27 PM CDT | River Flood Warning | HUN | Madison | 18 hr |
| Apr 9, 1:04 PM CDT | Special Weather Statement | HUN | Cullman | 56 min |
| Apr 9, 1:41 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 34 min |
| Apr 9, 2:12 PM CDT | Special Weather Statement | HUN | Limestone | 48 min |
| Apr 9, 2:23 PM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
| Apr 9, 2:33 PM CDT | Special Weather Statement | HUN | Cullman | 42 min |
| Apr 9, 2:40 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 25 min |
| Apr 9, 2:46 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 29 min |
| Apr 9, 3:09 PM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Apr 9, 3:45 PM CDT | Special Weather Statement | HUN | Cullman | 45 min |
| Apr 9, 3:47 PM CDT | Special Weather Statement | HUN | Morgan | 43 min |
| Apr 9, 3:52 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 9, 4:10 PM CDT | Special Weather Statement | HUN | Limestone | 35 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.